MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72002
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no allegations or indications of any system or component failure or malfunction.The positioning of the implanted components appears to have been pressing against the skin and contributing to a failure of the incision site to fully heal.The initial signs of infection are reported approximately 6 months after the initial implant, making it unlikely that the nalu device itself was the source of the infection.Improper healing and infection are known inherent risks of surgical procedures and in this case it appears that the placement of the implanted components contributed to the poor healing.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The patient reported significant improvement in pain symptoms with use of the nalu system, however the surgical incision site failed to properly heal due to the lead pressing against the incision.The physician attempted to close the wound but was unsuccessful and eventually noted visible signs of infection at the incision site.On (b)(6) 2025 a surgical revision was performed to remove the ipg from its original position and place a new ipg in a different pocked location as well as placing new leads that were positioned to lay flat under the skin surface and avoid pressure on the incision.See mdr 3015425075-2025-00089.Approximately 1 week after the revision, the new system was activated and the patient again reported good pain relief.On (b)(6) 2025 a nalu representative was notified that the patient was being scheduled to remove the nalu system.Per the patient and spouse, the incision site continues to drain and show signs of infection.On (b)(6) 2025 a full system explant was performed.Nalu personnel were not notified of the procedure ahead of time and thus unable to attend.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21669765
Report Number3015425075-2025-00090
Device Sequence Number8164871
Product Code GZF
UDI-Device Identifier00812537033624
UDI-Public(01)00812537033624(11)231113(17)261113(10)9455983
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number72002
Device Catalogue Number72002
Device Lot Number9455983
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown